Systematic Review: Agranulocytosis Induced by Nonchemotherapy Drugs

@article{Andersohn2007SystematicRA,
  title={Systematic Review: Agranulocytosis Induced by Nonchemotherapy Drugs},
  author={Frank Andersohn and Christine Konzen and Edeltraut Garbe},
  journal={Annals of Internal Medicine},
  year={2007},
  volume={146},
  pages={657-665}
}
Context Drug-induced agranulocytosis is a rare but potentially serious adverse event. Contribution This systematic review of case reports involving 980 patients with possible nonchemotherapy druginduced agranulocytosis found 125 drugs that definitely or probably caused agranulocytosis. More than half of the definite or probable cases involved the following drugs: carbimazole, clozapine, dapsone, dipyrone, methimazole, penicillin G, procainamide, propylthiouracil, rituximab, sulfasalazine, and… 

Nevirapine-Induced Agranulocytosis

A patient who developed severe agranulocytosis during treatment with nevirapine is described and it is suggested that this occurred as the result of a hypersensitivity reaction to this drug.

Drug-Induced Neutropenia and Agranulocytosis

It is revealed that one of the major reasons of drug-induced neutropenia and agranulocytosis is the use of cytotoxic drugs (alkylating agents, antimetabolites, taxanes), non-steroidal anti-inflammatory drugs, antibiotics, antiplatelet, antithyroid, antirheumatic, antiarrhythmic, and antipsychotic drugs.

Non-chemotherapy drug-induced agranulocytosis in a tertiary hospital

Administration of human granulocyte colony-stimulating factor did not significantly enhance the recovery of the process or the restoration of leucocytes count, suggesting a limited utility in this type of agranulocytosis.

Clinical Particularities of Drug-Induced Agranulocytosis or Severe Neutropenia in Elderly Patients

Today, drug-induced agranulocytosis still remains a rare event with an annual incidence from 3 to 12 cases per million of people, but given the increased life expectancy and subsequent longer exposure to drugs, as well as the development of new agents, physicians should be aware of this complication and its management.

Benazepril-Induced Agranulocytosis: A Case Report and Review of the Literature

Benazepril is a commonly employed anti-hypertensive medication, and an unusual condition associated with this medication is reported in order to increase vigilance among caregivers.

Antithyroid drug-induced agranulocytosis.

Drug-Induced Idiosyncratic Agranulocytosis - Infrequent but Dangerous

The chemical, the biotransformation-related, the mechanistic and the therapeutic basis of this clinically relevant and undesirable side effect of drug-induced idiosyncratic agranulocytosis are discussed.

Idiosyncratic drug-induced neutropenia and agranulocytosis

It is demonstrated that idiosyncratic drug-induced agranulocytosis is a relative rare events; that antibiotics, antithyroid, neuroleptic and anti-epileptic agents, and platelet aggregation inhibitors are the main incriminated drug classes; and that modern management of such disorder may reduce the infection-related mortality.

Idiosyncratic drug-induced agranulocytosis or acute neutropenia

Idiosyncratic drug-induced agranulocytosis or acute neutropenia is an adverse event resulting in a neutrophil count under 0.5 × 109/l and healthcare professionals should be aware of this adverse event and its management.
...

References

SHOWING 1-10 OF 32 REFERENCES

Nonchemotherapy drug-induced agranulocytosis: experience of the Strasbourg teaching hospital (1985-2000) and review of the literature.

DIA still remains a rare event, but given the increased life expectancy and subsequent longer exposure to drugs, as well as the development of new agents, physicians should be aware of this complication and its management.

Agranulocytosis and other blood dyscrasias associated with dipyrone (metamizole)

Based on sales data and spontaneous reporting of adverse drug reactions in Sweden, the risk of agranulocytosis with dipyrone seems to be considerably higher than the previously estimated risks.

Immune‐mediated agranulocytosis related to drugs and their metabolites: mode of sensitization and heterogeneity of antibodies

Using a sensitive, competitive enzyme‐linked immunoassay (ELISA) the authors were able to characterize the causative antibodies in 13 patients with drug‐related agranulocytosis, and the majority of patients appear to have developed autoantibodies (aab) in addition to drug‐dependent antibodies (ddab) of the IgG and/or IgM classes.

A population-based case-cohort study of drug-associated agranulocytosis.

The highest relative risks were found for thyroid inhibitors, sulfamethoxazole-trimethoprim, sulfasalazine, clomipramine, and dipyrone combined with analgesics.

Agranulocytosis induced by pyrithyldione, a sedative hypnotic drug

The estimation of the risk of agranulocytosis associated with its use in Spain, which led to its withdrawal from the market is described and illustrates the need for quick regulatory action when pharmacoepidemiological data suggest an unfavourable benefit/risk ratio.

Anti-infective drug use in relation to the risk of agranulocytosis and aplastic anemia. A report from the International Agranulocytosis and Aplastic Anemia Study.

  • Medicine
    Archives of internal medicine
  • 1989
The risks of agranulocytosis and aplastic anemia in relation to the use of anti-infective drugs were estimated in a population-based case-control study conducted in Europe and Israel and took confounding by various factors, in particular theUse of other drugs, into account.

Risk of agranulocytosis and aplastic anemia in relation to history of infectious mononucleosis: A report from the international agranulocytosis and aplastic anemia study

The data suggest that infectious mononucleosis may confer a long-term increase in the risk of agranulocytosis, but this association was an unexpected one, identified in the course of multiple comparisons, and it must be independently confirmed.

Risks of agranulocytosis and aplastic anemia in relation to the use of cardiovascular drugs: The International Agranulocytosis and Aplastic Anemia Study

The risks of agranulocytosis and aplastic anemia in relation to the use of cardiovascular drugs were estimated in a population‐based case‐control study conducted in Israel and Europe and found increased risks for cinepazide, procainamide, and aprindine.